A note on the wing variation of the diatom Planktoniella sol (Wallich) Schutt

Pillai, C Thankappan and Gopinathan, C P (1973) A note on the wing variation of the diatom Planktoniella sol (Wallich) Schutt. Journal of the Marine Biological Association of India, 15 (2). pp. 869-870.

[img]
Preview
PDF
133Kb

Abstract

In this note, a rare phenomenon of the wing variation of the diatom Planktoniella sol (Wallich) Schutt is described. This diatom exhibits widely differing wing structures which could lead to a mistaken identity. Although a few of this variations have been recorded before, and have been interpreted as developmental stages; some hitherto unrecorded forms are also present in this note. It is suggested that some ecological factors may be responsible for bringing out these variations.

Item Type:Article
Uncontrolled Keywords:diatom; Planktoniella sol (Wallich) Schutt; wing variation
Subjects:Marine Biology > Phytoplanktons
Divisions:CMFRI-Cochin > Fishery Environment
ID Code:1781
Deposited By:Edwin Joseph
Deposited On:07 Aug 2010 16:56
Last Modified:07 Aug 2010 16:56

Repository Staff Only: item control page